MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKO 4 ROBOTIC ARM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. MAKO 4 ROBOTIC ARM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 229999
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
To mention, this is a mako hip with the 5.0 software.Everything in the case was going smooth until we got to impaction.The doctor manually inserted the cup to the desired position and then connected the robot.Where he thought 40/26 should be, was actually reading 40/50.When we adjusted the version to see the robots view of 26, the cup would have been super retroverted.
 
Additional Manufacturer Narrative
An event regarding inaccurate values/visuals involving a mako tha software was reported.The event was not confirmed because the product was not available for inspection.Method & results: product evaluation and results: review of the case session files was not performed as case session data was not provided.A request for a field service engineer inspection was not made and the robot was not inspected as no service max case & work order exists.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode cannot be determined because the relevant log files and case session files were not available for inspection.Additionally, there has been no onsite inspection by a field service engineer.Additionally, a complaint history review provides no indication of any inherent software/ hardware issue.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MAKO 4 ROBOTIC ARM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22199167
Report Number3005985723-2025-00261
Device Sequence Number12691367
Product Code OLO
UDI-Device Identifier07613327624304
UDI-Public07613327624304
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number229999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown